Alert archive / Wyoming / High Wind Warnings in 2024

High Wind Warning 40, NWS Cheyenne, WY

November 19, 2024Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 19, 2024, 1:39 PM MST for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Nov 19, 2024, 5:00 PM MST. It was in force for 24 hr. 58 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 19, 2024, 1:39 PM MST (20:39 UTC)
In effect from
Nov 19, 2024, 5:00 PM MST
Expired
Nov 20, 2024, 5:00 PM MST
In force
24 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 20, 1:50 AM MSTNON-TSTM WND GST 581 Ene Buford, WYBuford East WYDOT site. Sustained winds 43 mph.
Nov 20, 1:50 AM MSTNON-TSTM WND GST 581 Ene Buford, WYBuford East WYDOT site. Sustained winds 43 mph.
Nov 20, 1:54 AM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYHalleck Ridge WYDOT site. Sustained winds 39 mph.
Nov 20, 1:54 AM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYHalleck Ridge WYDOT site. Sustained winds 39 mph.
Nov 20, 2:11 AM MSTNON-TSTM WND GST 602 Wnw Buford, WYUPR site SHERWS. Sustained winds 49 mph. Gust 58 mph at 137AM. Gust 62 mph at 2:00 AM.
Nov 20, 2:11 AM MSTNON-TSTM WND GST 602 Wnw Buford, WYUPR site SHERWS. Sustained winds 49 mph. Gust 58 mph at 137AM. Gust 62 mph at 2:00 AM.
Nov 20, 2:12 AM MSTNON-TSTM WND GST 592 Wnw Buford, WYLone Tree WYDOT site. Sustained winds 47 mph.
Nov 20, 2:12 AM MSTNON-TSTM WND GST 592 Wnw Buford, WYLone Tree WYDOT site. Sustained winds 47 mph.
Nov 20, 2:20 AM MSTNON-TSTM WND GST 632 Wnw Buford, WYUPR site BUFORW. Sustained winds 43 mph.
Nov 20, 2:32 AM MSTNON-TSTM WND GST 652 Wnw Buford, WY
Nov 20, 2:56 AM MSTNON-TSTM WND GST 5811 Se Arlington, WYWYDOT sensor at Strouss Hill. Sustained winds 28 mph.
Nov 20, 2:57 AM MSTNON-TSTM WND GST 662 Wnw Buford, WYUPR site SHERWS. Sustained winds 47 mph.
Nov 20, 2:58 AM MSTNON-TSTM WND GST 622 Wnw Buford, WYUPR site BUFORW. Sustained winds 42 mph.
Nov 20, 3:02 AM MSTNON-TSTM WND GST 622 Wnw Buford, WYLone Tree WYDOT site. Sustained winds 48 mph.
Nov 20, 4:06 AM MSTNON-TSTM WND GST 587 Ese Arlington, WYCooper Cove WYDOT site. Sustained winds 36 mph.
Nov 20, 4:22 AM MSTNON-TSTM WND GST 662 Wnw Buford, WYLone Tree WYDOT site. Sustained winds 49 mph.
Nov 20, 4:23 AM MSTNON-TSTM WND GST 732 Wnw Buford, WYUPR site SHERWS. Sustained winds 54 mph.
Nov 20, 4:26 AM MSTNON-TSTM WND GST 601 Ene Buford, WYBuford East WYDOT site. Sustained winds 43 mph.
Nov 20, 4:27 AM MSTNON-TSTM WND GST 652 Wnw Buford, WYUPR site BUFORW. Sustained winds 58 mph.
Nov 20, 4:32 AM MSTNON-TSTM WND GST 611 Nnw Vedauwoo, WYVedauwoo WYDOT site. Sustained winds 44 mph.
Nov 20, 4:53 AM MSTNON-TSTM WND GST 662 Wnw Buford, WYUPR site BUFORW. Sustained winds 51 mph.
Nov 20, 4:58 AM MSTNON-TSTM WND GST 611 Ene Buford, WYBuford East WYDOT site. Sustained winds 45 mph.
Nov 20, 4:59 AM MSTNON-TSTM WND GST 682 Wnw Buford, WYUPR site SHERWS.
Nov 20, 5:02 AM MSTNON-TSTM WND GST 612 Wnw Buford, WYLone Tree WYDOT site. Sustained winds 47 mph. Gusts 64 mph at 456 AM.
Nov 20, 5:06 AM MSTNON-TSTM WND GST 587 Ese Arlington, WYCooper Cove WYDOT site. Sustained winds 35 mph.
Nov 20, 5:06 AM MSTNON-TSTM WND GST 621 Nnw Vedauwoo, WYVedauwoo WYDOT site. Sustained winds 46 mph.
Nov 20, 5:50 AM MSTNON-TSTM WND GST 597 Ese Arlington, WYCooper Cove WYDOT site. Sustained winds 36 mph.
Nov 20, 5:56 AM MSTNON-TSTM WND GST 592 Wnw Buford, WYLone Tree WYDOT site. Sustained winds 44 mph.
Nov 20, 5:56 AM MSTNON-TSTM WND GST 601 Nnw Vedauwoo, WYVedauwoo WYDOT site. Sustained winds 45 mph.
Nov 20, 6:42 AM MSTNON-TSTM WND GST 641 Nnw Vedauwoo, WYVedauwoo WYDOT site. Sustained winds 48 mph.
Nov 20, 6:46 AM MSTNON-TSTM WND GST 622 Wnw Buford, WYLone Tree WYDOT site. Sustained winds 45 mph.
Nov 20, 8:46 AM MSTNON-TSTM WND GST 623 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Nov 20, 9:32 AM MSTNON-TSTM WND GST 622 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Nov 20, 9:58 AM MSTNON-TSTM WND GST 632 Wnw Buford, WYMesonet station UR535 Sherws.
Nov 20, 10:02 AM MSTNON-TSTM WND GST 581 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Nov 20, 10:05 AM MSTNON-TSTM WND GST 592 Wnw Buford, WYMesonet station UP203 2.0 W Buford (UPR).
Nov 20, 10:15 AM MSTNON-TSTM WND GST 606 E Buford, WYMesonet station UR474 Granws.
Nov 20, 10:32 AM MSTNON-TSTM WND GST 582 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Nov 20, 10:32 AM MSTNON-TSTM WND GST 604 Nnw Vedauwoo, WYMesonet station WY28 3.9 NW Vedauwoo (WYDOT).
Nov 20, 11:02 AM MSTNON-TSTM WND GST 595 E Buford, WYMesonet station WY29 4.8 E Buford (WYDOT).
Nov 20, 11:06 AM MSTNON-TSTM WND GST 65Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT).
Nov 20, 11:25 AM MSTNON-TSTM WND GST 589 Ene Woods Landing, WYMesonet station FW4449 Laramie.
Nov 20, 11:26 AM MSTNON-TSTM WND GST 6111 Wsw Warren Af Base, WYMesonet station UP226 10.5 NW Natural Fort (UPR).
Nov 20, 11:30 AM MSTNON-TSTM WND GST 597 E Laramie, WYMesonet station PC236 Pilot Hill.
Nov 20, 11:32 AM MSTNON-TSTM WND GST 687 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Nov 20, 12:06 PM MSTNON-TSTM WND GST 623 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Nov 20, 12:12 PM MSTNON-TSTM WND GST 613 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Nov 20, 12:12 PM MSTNON-TSTM WND GST 687 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Nov 20, 12:26 PM MSTNON-TSTM WND GST 62Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT).
Nov 20, 12:32 PM MSTNON-TSTM WND GST 635 Nw Arlington, WYMesonet station WY21 5.5 NW Arlington (WYDOT).
Nov 20, 12:36 PM MSTNON-TSTM WND GST 641 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Nov 20, 12:37 PM MSTNON-TSTM WND GST 602 Wnw Buford, WYMesonet station UR535 Sherws.
Nov 20, 12:42 PM MSTNON-TSTM WND GST 592 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Nov 20, 1:02 PM MSTNON-TSTM WND GST 597 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Nov 20, 1:56 PM MSTNON-TSTM WND GST 58Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT).
Nov 20, 2:02 PM MSTNON-TSTM WND GST 627 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Nov 20, 2:12 PM MSTNON-TSTM WND GST 637 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Nov 20, 2:12 PM MSTNON-TSTM WND GST 637 Ese Arlington, WYWYDOT sensor at Cooper Cove.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2024-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2024-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

534 
WWUS75 KCYS 192039
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
139 PM MST Tue Nov 19 2024

WYZ110-116-201200-
/O.UPG.KCYS.HW.A.0038.241120T0300Z-241121T0000Z/
/O.NEW.KCYS.HW.W.0040.241120T0300Z-241121T0000Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Pumpkin Vine, Arlington, Vedauwoo, Elk
Mountain, and Buford
139 PM MST Tue Nov 19 2024

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST 
WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie, and North Snowy Range Foothills 
  including Arlington and Elk Mountain along Interstate 80.

* WHEN...From 8 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

NEZ002-200000-
/O.CON.KCYS.HW.W.0039.000000T0000Z-241120T0000Z/
Dawes County-
Including the cities of Chadron St Park and Chadron
139 PM MST Tue Nov 19 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Dawes County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Rubin
3 follow-up statements
953 
WWUS75 KCYS 192352
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
452 PM MST Tue Nov 19 2024

NEZ002-200100-
/O.EXP.KCYS.HW.W.0039.000000T0000Z-241120T0000Z/
Dawes County-
Including the cities of Chadron and Chadron St Park
452 PM MST Tue Nov 19 2024

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds have diminished below warning thresholds across Dawes County. 
Therefore, the High Wind Warning will be allowed to expire on time 
this evening.

$$

WYZ110-116-201100-
/O.EXT.KCYS.HW.W.0040.241120T0000Z-241121T0000Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Pumpkin Vine, Buford, Vedauwoo,
Arlington, and Elk Mountain
452 PM MST Tue Nov 19 2024

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie, and North Snowy Range Foothills 
  including Arlington and Elk Mountain along Interstate 80.

* WHEN...Until 5 PM MST Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...Winds have increased a little earlier than 
  expected. Therefore, the start time of the High Wind Warning 
  begins immediately.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Trudel
564 
WWUS75 KCYS 200830
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
130 AM MST Wed Nov 20 2024

WYZ110-116-210000-
/O.CON.KCYS.HW.W.0040.000000T0000Z-241121T0000Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Buford, Pumpkin Vine, Arlington,
Vedauwoo, and Elk Mountain
130 AM MST Wed Nov 20 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie, and North Snowy Range Foothills 
  including Arlington and Elk Mountain along Interstate 80.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...Winds have increased a little earlier than 
  expected. Therefore, the start time of the High Wind Warning 
  begins immediately.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Wills
999 
WWUS75 KCYS 210011
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
511 PM MST Wed Nov 20 2024

WYZ110-116-210115-
/O.EXP.KCYS.HW.W.0040.000000T0000Z-241121T0000Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Elk Mountain, Pumpkin Vine,
Vedauwoo, and Buford
511 PM MST Wed Nov 20 2024

...HIGH WIND WARNING HAS EXPIRED...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire.

$$

Trudel

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 19, 1:06 PM MST, 33 minutes earlier. Its key messages:

  • Much colder and blustery conditions are expected today, with scattered snow showers/flurries in the afternoon.
  • Yet another round of strong winds is possible in the wind prone areas along Interstate 80 this evening through Wednesday. High Wind Watches have been issued.
Area forecast discussion, Nov 19, 1:06 PM MST, 33 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
106 PM MST Tue Nov 19 2024

.KEY MESSAGES...

- Much colder and blustery conditions are expected today, with
  scattered snow showers/flurries in the afternoon.

- Yet another round of strong winds is possible in the wind
  prone areas along Interstate 80 this evening through
  Wednesday. High Wind Watches have been issued.

&&

.UPDATE...
Issued at 104 PM MST Tue Nov 19 2024

Chadron has received northwest winds of 30 to 40 mph with gusts
near 65 mph for the past hour, thus we have issued a High Wind
Warning for Dawes County Nebraska until 5 PM this afternoon.

&&

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 430 AM MST Tue Nov 19 2024

The storm system that brought in a cold front last evening is
now visible on satellite racing northward across Minnesota.
Breezy to windy conditions remain across the area, but overall
parameters are less favorable to high winds than they were last
evening. Strong cold air advection in its wake is leading to a
chilly start to our Tuesday as a trough settles in over the
Rockies. The very strong mid- latitude cyclone setting up over
the Northern Plains today will usher in an unusual arctic
airmass into its southwest flank over our area. By late
afternoon, ensemble means show 500-mb temperatures dropping to
near climatological minimums, despite no risk of surface
temperatures near record cold values. This is due to a fairly
impressive stratospheric intrusion on the backside of the
cyclone, pushing dynamic tropopause heights to as low as 5-km
AGL or around 400 to 450-mb. With the relatively mild surface
temperatures, lapse rates this afternoon are expected to be
nearly dry-adiabatic and actually fairly moist outside of the
shallow but very dry boundary layer. A final lobe of vorticity
rotating around the backside of the synoptic scale trough today
and the left exit region of a modest jet streak will provide
enough of a nudge to increase snow shower activity coverage in
the late morning hours. This will be mainly along and west of
the Laramie range, but expect some radar echoes to spill further
east. Dewpoint depressions will be quite a bit lower east of
I-25 though, so getting measurable precipitation will be much
harder. The atmospheric dynamics are not very favorable to snow
squall activity today, but the thermodynamic profiles are
enough to mention the possibility. The main uncertainty will be
the dry boundary layer, and if the instability/moisture will be
enough to overcome that without much dynamic forcing. Most
likely, we see scattered snow shower activity, but likely not
reaching SQW criteria. The backside of the stratospheric
intrusion reaches the area between about 00z and 06z, which will
rapidly reduce lapse rates and shut off any snow shower
activity this evening.

While the wind will be ever present through the day today, high
winds are not favored. In-house guidance gives about a 20-40% chance
of winds exceeding 50 knots in the various wind prone areas during
the daytime hours, with the highest probabilities over the I-80
summit during the afternoon. While the synoptic dynamics don't point
to high winds during the day, the wild card will be mesoscale
dynamics associated with any aforementioned snow shower activity.
Thus, winds will still need a close eye today. While today can't
really be considered a break from the wind, the little reprieve is
expected to end this evening as the jet streak translates overhead
this evening and expanding ridging to the southwest helps increase
pressure/height gradients over the area. 700-mb winds will also be
on the increase, with models indicating 50 to 60 knot winds over the
wind prone areas tonight into Wednesday. Model guidance shows a
surface trough setting up just east of the Laramie range crest,
which may make it difficult to gets winds into the I-25 corridor. As
a result, opted to issue a High Wind Watch for just the
Arlington/Elk Mountain and I-80 summit zones, but later shifts will
need to take another look at Bordeaux and the Laramie Range
foothills for possible expansion. Elsewhere, the ridge building in
will promote a rapid warm-up for Wednesday, but breezy to windy
conditions remaining. Highs should be near to just a few degrees
cooler than average Wednesday with plentiful sunshine.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Issued at 430 AM MST Tue Nov 19 2024

The medium range to extended forecast will have an active weather
pattern to discuss. Above average temperatures to round the week
will also have gusty winds to go with it. With the gusty winds
favored in the wind prone and gap areas, downslope effects are
anticipated. This will potentially increase fire weather concerns on
the lee side of the Laramie Range foothills through the end of this
week. By the weekend, we will have a cold front ushered into the
area, resulting in temperatures being brought back down to normal
readings for the last week of November. The cold to chilly
temperatures are anticipated to stick around as multiple weather
disturbances trek through the Intermountain West area, bringing a
couple chances for precipitation to the region through the early to
mid-week timeframe.

Daytime highs on Thursday are anticipated to be approximately 5-10
degrees above normal due to an upper level ridge amplifying across
the Intermountain West toward the northern Plains. Dry air and
breezy winds are favored for gap areas of southeast WY, which will
elevate fire weather concerns. Temperatures on the lee side of the
Central and South Laramie Range will be in the middle to upper 50s,
with areas further west in the upper 40s to lower 50s for a daytime
maximum. Expect diurnal wind gusts of 30-40mph for several areas
across southeast WY, especially the higher terrain. Minimum RH
values will decrease to 20-30 percent for most areas of the forecast
region for Thursday.

The dry and above average temperatures continue on Friday as 700mb
temperatures of +3C to +7C mix down to the surface by midday. 850mb
temperatures will surge in the NE Panhandle to +10C to +16C. This
will translate to daytime highs in the middle 50s to middle 60s for
the I-25 corridor, and spill eastward into the NE Panhandle. Areas
further west of the Laramie Range will still see daytime highs in
the lower elevations in the low to middle 50s. This is approximately
10-15 degrees above normal for the entire cwa for the second half of
November. Breezy diurnal winds will keep the foothills east of the
Laramie Range on the dry side, as minimum RH values decrease to the
upper teens to lower 20 percentile. By Friday evening, we will be on
the back end of the upper level ridge as the ridge axis
propagates toward the Northern Plains and Canadian Provinces.
The breezy winds are favored to continue during the overnight
hours, thus we will have a slightly warmer overnight low
temperature for the foothills of the Laramie Range. The thermal
belt or nighttime radiation inversion will be realized in the
higher terrain, and spill further to the east towards the I-25
corridor.

Saturday looks to have the remnants of an atmospheric river
ultimately propagate toward the east off the CA and Pacific
Northwest coastlines. The majority of the energy for precipitation
is likely to be dissipated as it traverses the Great Basin towards
our cwa. However, an active wind regime looks to be entertained for
our gap and wind prone areas on Saturday and Sunday as a cold front
sweeps through the area. Mountain wave activity is modeled pretty
good on the GFS and Canadian deterministic output at H5 and H3. The
GFS is particularly aggressive with a potential 100 to 140 knot jet
streak propagating over our cwa. If trends continue, we could be
seeing a potential strong signal for a high wind/bora event. Cool
air at 700mb is progged to take its time to arrive, with an Arctic
blast of cold air potentially making its way to our southern borders
by late Monday and Tuesday of next week. Have nudged the daytime
highs down a degree or two for the extended forecast, as highs in
the 30s and 40s will be anticipated. Confidence for any accumulating
snowfall during the arrival of the cold front into early next week
looks to be in the Sierra Madre and Snowy Mountain ranges. Stay
tuned as an active weather pattern is in store for the region the
next week or so.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1033 AM MST Tue Nov 19 2024

VFR conditions and strong westerly wind will dominate the
forecast at all terminals today. Expect some scattered MVFR cigs
at RWL and possibly LAR this afternoon however prevailing IFR is
not expected. Winds at the surface will relax overnight but
strong winds aloft will remain resulting in wind shear at all
terminals.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 8 PM MST this evening through Wednesday
     afternoon for WYZ110-116.
NE...High Wind Warning until 5 PM MST this afternoon for NEZ002.

&&

UPDATE...RUBIN
SHORT TERM...MN
LONG TERM...BW
AVIATION...MAC
Hazardous weather outlook, Nov 19, 4:35 AM MST, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
435 AM MST Tue Nov 19 2024

NEZ002-003-019>021-054-055-095-096-WYZ101>119-201145-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
435 AM MST Tue Nov 19 2024

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

- Much colder and blustery conditions are expected today, with
  scattered snow showers/flurries in the afternoon.

- Yet another round of strong winds is possible in the wind
  prone areas along Interstate 80 this evening through
  Wednesday. High Wind Watches have been issued.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Nov 19, 12:48 PM MST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1248 PM MST Tue Nov 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     Non-Tstm Wnd Gst Chadron                 42.83N 103.00W
11/19/2024  M63 MPH          Dawes              NE   ASOS

&&
Local storm report, Nov 19, 12:58 PM MST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1258 PM MST Tue Nov 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     Non-Tstm Wnd Gst Chadron                 42.83N 103.00W
11/19/2024  M66 MPH          Dawes              NE   ASOS

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 1:54 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie12 hr

Nearby

High Wind Warnings in Wyoming, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.